Thunderstorm Wind, Cecil
- When
- May 28, 2:00 PM EST
- Where
- Cecil County, Rising Sun
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.700, -76.067
A severe thunderstorm tore down several trees in central Cecil County from Rising Sun southeast to North East.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm tore down several trees in central Cecil County from Rising Sun southeast to North East.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 28, 10:14 AM EST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1114 AM EDT SAT MAY 28 2005 .UPDATE... WE WILL FRESHEN THE TEXT FORECASTS BY REMOVING THE MORNING WORDING, BUT NO SIGNIFICANT CHANGES WERE MADE TO THE FORECAST, INCLUDING THE GRIDS. FOR MOST ZONE GROUPS, WE WILL SAY PARTLY CLOUDY BECOMING MOSTLY CLOUDY, EXCEPT OVER THE EASTERN NEW JERSEY ZONES JUST PARTLY CLOUDY AS THEY MAY REMAIN OUT OF THE CLOUD SHIELD FOR A BIT LONGER TIME. OVER THE SOUTH, THE CLOUDS APPEAR LIKE THEY WILL MOVE OUT IN AN HOUR OR TWO, THEN COME BACK IN SO WE WILL SAY VARIABLE CLOUDINESS THERE. PRECIPITATION IS MOSTLY WELL WEST, EXCEPT MOVING OVER THE SOUTHERN ZONES AT LATE MORNING. CONDITIONS WILL BE REASONABLY UNSTABLE THIS AFTERNOON, WITH LIFTED INDICES OF MINUS 2 OR MINUS 3. THE SURFACE FRONT WILL MOVE INTO A STATIONARY COASTAL TROUGH, ALSO ATTENDED BY A RATHER VIGOROUS UPPER SHORT WAVE. THE MINIMAL EARLY MORNING CONVECTIVE INHIBITION SHOULD BE EASILY ERADICATED AS THE CAPE INCREASES TO MODERATE AMOUNTS THIS AFTERNOON, ESPECIALLY OVER SOUTHERN AREAS. WE ALREADY ISSUED ANOTHER SPECIAL WEATHER STATEMENT (SPSPHI) FOR SPCS RECONFIGURED AREA OF SLIGHT RISK, NOW A BIT FURTHER NORTH OVER EXTREME SOUTHEASTERN PA AND THE SOUTHERN HALF OF NJ. TEMPERATURES, WINDS, AND PROBABILITIES OF PRECIPITATION LOOKED GENERALLY ACCEPTABLE, AND NO MAJOR CHANGES WERE MADE, EXCEPT TO BROADEN THE RANGE OF HIGHS TO THE DOWN SIDE OVER THE SOUTHERN ZONES. .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. THE PREVIOUS AFD IS BELOW... && .OVERVIEW... BOTH MDLS HAVE NOT INIT THE TROF DEEP ENUF ACRS THE MS VLY ALTHO THE GFS IS A BIT BETTER THAN THE NAM...ALTHO THE NAM IS BETTER WITH THE CLOSED LOW IN MN. THE NAM H8 MSTR INIT ALSO LOOKS BETTER THAN THE GFS WHICH WAS TOO WET. TAKING ALL THINGS INTO CONSIDERATION WE WILL RIDE CLOSER TO THE NAM THAN THE GFS IN THIS FCST PKG. STILL VERY COLD ALF AS -20C H5 TEMPS HEADING OUR WAY GIVING US EASY VT OF 30C. SAVING GRACE FROM HAVING A REAL LARGE SVR WX OUTBREAK WILL BE THE SCANTY LLVL MSTR. OTRWISE NO BIG CHGS WITH THIS FCST PKG AS TDY LOOKS LIKE THE WETTEST OF THE THREE HOLIDAY DAYTIME DAYS. IN THE MED RNG THE 00Z GFS RUNS THE LAST COUPLE OF NGTS HAVE BEEN CLOSER TO THE OUTLIER THAN MAIN STREAM SOLNS AND WILL MAKE ADJUSTMENTS LEANING CLSR TO THE NAM WHICH HAS SUPPORT FROM THE CAN SEF AND 12Z ECWMF. && .SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... BASED ON UPSTREAM TRENDS IT LOOKS LIKE TDY WILL BE THE WETTEST... MOST WDPSRD PCPN DAY. SHRT WV IN OH VLY HAS REMAINED ACTIVE OVRNGT (UNDOUBTLY -20C H5 TEMPS DON/T HURT). THIS IS FCSTD TO MOVE ACRS OUR CWA DURG THE AFTN. ONCE AGN MSTR IS NOT BOUNTIFUL...BUT INSTABILITY IS PLENTIFUL AS THE TTS GET INTO THE 50S AND THE JET ALF IS APLENTY. ENERGY TDY ABT HALF OF WHAT WAS FCSTD YDA (ARND 500J)...SO THIS DOES NOT APR ENUF TO INVIGORATE STORMS TO SVR LVLS ACRS THE NRN 2/3RDS OF OUR CWA. CONVECTIVE TEMPS EXPECTED TO BE REACHED DURG ERLY AFTN...SO CU/TCU/CB SHLD POP RATHER QUICKLY THRUT OUR CWA B4 THE MAIN BATCH WITH THE SHRT WV. AFT IT STARTS PRECIPING THE NAM BOOSTS THE DEWS INTO THE 60S WHICH IN TURN BOOSTS THE CAPES TO GT 1000J IN NJ...WE BLV THIS KNOWN NAM PBLM CROPS AGN AND WAS NOT FOLLOWED. ON THE OTHER HAND...FCST SOUNDGS WILL HAVE AN INVERTED V FLAVOR TO THEM AND CTP (THANKS MIKE) ALRDY HAD SOME GUSTS TO 30 MPH OVRNGT OUT OF SHRAS. SO WOULDN/T BE SHOCKED IF INIT SHOT OF SHRAS/TSRAS BRING SOME GUSTS TO 30-40 MPH TAFTN. TURNING OUR ATTN TO THE SRN THIRD OF OUR CWA (TU AKQ AND LWX)... FCSTD MSTR AND CAPES WILL BE SIM TO WHAT OCRD JUST NW OF OUR CWA YDA. IN ADTN THE LOCN WILL BE UNDER THE STGST PART OF THE H2.5 JET. WHL MSTR IS GREATER HERE...IT MIGHT STILL BE A LIMITING FACTOR TO HOW WDPSRD OR IF ANY SVR WX WILL OCR. FOR NOW WE WILL JUST KEEP THE ENHANCED WORDING THE SAME AS OTHER ZONES AND MNTN THE SLGT CHC FOR SVR IN THE SPS. SPEAKING OF THE SPS...GIVEN HOW ACTIVE AN OUTDOOR DAY TDY WILL BE...WE WILL ISSUE AN SPS ABT THE PTNL FOR GUSTY WINDS. THE ONE FLY IN THIS OINTMENT MIGHT BE IF THE CLOUDS IN THE OH VLY HOLD TOGETHER AND LIMIT OUR DAYTIME HEATING. THIS MAY BE MORE OF A PBLM UP N THAN S. USUALLY THESE CLDS DISPT AS THEY COME ACRS DURG THE MRNG AND WON/T BE COUNTED ON TO LIMIT PCPN CHCS. FULL SUN MACROS MID 70S TO MID 80S...SO MOS GUID ABT 5F BLO THIS LOOKS REASONABLE. WENT SLGTLY ABV MOS GUID IN DELMARVA WITH MORE SUN EXPECTED. SEE NO REASON TO CHG PREV THINKING ABT TNGT AS SHRT WV WILL BE EXITING OUR CWA WITH BEST PCPN CHCS DURG THE EVE. GUID MINS ARE EDGING UPWD...BUT WOULD THINK THERE SHLD BE SOME RDTNL COOLING AFT MIDN AND WILL EDGE MINS UP HALFWAY BTWN CUR LVLS AND WRMR STAT GUID. STILL COLD ALF ON SUN...BUT MDLS HAVE BEEN PRETTY CONSIST WITH MAINTAINING AN INSTAB GRADIENT ACRS OUR CWA WITH THE BEST CHCS FOR PCPN ACRS THE NRN PART OF OUR CWA. NEXT SHRT WV EXPECTED TO AFFECT OUR NRN CWA MORE SO THAN OUR SRN CWA. THIS SEEN HAS TTS RANGE FROM LO 40S S TO MID 50S N. THUS NO CHG TO CUR MNTN OF AFTN/EVE PCPN. MOS GUID VERY SIM AND IS SUPPORTED BY FULL SUN MACROS IN SRN ZNS...MAY TAKE A CAT OFF UP N FOR MORE CLOUDS/PCPN. SHRT WV EXITING SUN NGT AND SO SHLD PCPN CHCS AND CLOUDS. LIKE CUR MINS VS LATEST STAT GUID AS AGN THERE SHLD BE SOME RDTNL COOLING...SO NOT MUCH TWEAKING. && .LONG TERM (MONDAY THROUGH FRIDAY)... FOR MEMORIAL DAY, IT APPEARS THE REGION SHOULD BE BETWEEN SYSTEMS AS A COLD FRONT IS FORECAST TO BE MOVING INTO THE CENTRAL/EASTERN GREAT LAKES. ALSO, LOW PRESSURE IS FORECAST TO ORGANIZE ACROSS THE LOWER MISSISSIPPI VALLEY WITH A WARM FRONT DRAPED ACROSS THE SOUTHEASTERN STATES. HPC GUIDANCE HAS LOW CHC POPS ACROSS OUR REGION, HOWEVER WILL HOLD IT DRY ACROSS THE BULK OF THE CWA FOR NOW. MDL DIFS CROP MON NGT WITH THE GFS AND NAM CHGG POSNS. WE HAVE SIDED WITH THE NAM AGN BECAUSE OF ITS BETTER INIT AND MORE MDLS IN ITS CAMP. SO WE HAVE SPREAD CHC POPS THRUT OUR CWA. THE REST OF THE EXTDD LEFT AS IS AND DISC FROM YDA DAYSHIFT CONTD BLO: DURING TUESDAY, IT COMES DOWN TO THE GFS SUITE VERSUS THE ECMWF AND UKMET. THE GFS REALLY AMPLIFIES THE NORTHERN STREAM TO WHERE BOTH STREAMS PHASE OVER THE EASTERN U.S. RESULTING IN SURFACE CYCLOGENESIS OVER THE MIDDLE ATLANTIC. THIS WOULD RESULT IN HEAVIER RAIN-CONVECTION INTO THE MIDDLE ATLANTIC REGION. THE ECMWF AND UKMET RUNS HOWEVER CONTINUE TO EITHER KEEP THE STREAMS SEPARATED, OR HOLD THE PHASING OFF UNTIL THE SYSTEM IS OVER THE ATLANTIC OCEAN. THIS SCENARIO WOULD RESULT IN HEAVIER RAIN FARTHER TO THE SOUTH (ACROSS THE SOUTHEASTERN STATES, AND NOT OUR CWA). THIS APPEARS TO BE DUE TO THE WEAK SOUTHERN STREAM SURFACE LOW RAPIDLY SLIDING OFF THE MIDDLE ATLANTIC COAST INTO THE ATLANTIC, AND NEVER TRANSPORTING ATLANTIC MOISTURE BACK INTO THE NORTHEASTERN U.S. THE 00Z ECMWF TRENDED EVEN MORE PROGRESSIVE, WHILE THE 06Z GFS HAS TRENDED TO THE EAST WITH THE CYCLOGENESIS (FARTHER EAST THAN THE 00Z GFS/00Z GFSP AND 00Z GLOBAL ENSEMBLE MEAN). EARLIER HPC PROGS USED THE 12Z ECMWF, THEREFORE A GENERAL BLEND OF THE ECMWF AND 06Z GFS WERE USED. THIS PLACES THE HEAVIER QPF ACROSS THE SOUTHERN STATES, AND NOT ACROSS THE MIDDLE ATLANTIC (OUR CWA). INTERESTING TO NOTE THAT THE 12Z GFS NOW HAS A SURFACE LOW INTO THE EASTERN GREAT LAKES WITH THE COLD FRONT ROLLING THROUGH TUESDAY, WITH A WEAK SURFACE LOW DEVELOPING ON THE FRONT. WE WILL UP THE POPS A BIT ON TUESDAY AS A RESULT OF THE GUIDANCE AGREEING THAT A HEALTHY FEATURE IS TO MOVE THROUGH. FOR NOW WILL TOSS THE HIGHER QPF ACROSS OUR SOUTHERN ZONES TUESDAY AND TUESDAY NIGHT. ON WEDNESDAY, THE STORM SYSTEM IS FORECAST TO BE OFF THE SOUTHERN NEW ENGLAND COAST. MEANWHILE, SURFACE HIGH PRESSURE TRIES TO NOSE ITS WAY DOWN FROM THE CENTRAL GREAT LAKES INTO THE MIDDLE ATLANTIC. HOWEVER THE UPPER-LEVEL TROUGH SHOULD SWING ACROSS DURING WEDNESDAY ACCOMPANIED BY A SHORT WAVE. NOT TO CONFIDENT AT THIS STAGE ON HOW MUCH SHOWER ACTIVITY COULD BE GENERATED BY THIS, THEREFORE WE WILL GO WITH A SLIGHT CHC POP. THE AFOREMENTIONED SURFACE HIGH SHOULD EASE EASTWARD AND OFF THE COAST DURING THURSDAY. AS A RETURN FLOW GETS UNDERWAY ON THURSDAY, A SHORT WAVE LOOKS TO TRY AND MOVE AROUND THE TOP OF THE MIDLEVEL RIDGE OVER OUR AREA. THE MODELS TYPICALLY TRY AND DO THIS TOO FAST, THEREFORE WE WILL JUST GO WITH A SLIGHT CHC POP IN THE AFTERNOON, SINCE THERE COULD BE SOME ISOLATED CONVECTION THAT TRIES TO FIRE TO OUR WEST AND THEN MOVE EASTWARD. THIS IS PRETTY FAR OUT THERE IN TIME, THEREFORE PLENTY OF TIME TO MAKE ADJUSTMENTS. FRIDAY WILL BASICALLY PLAY THE SAME WAY WITH SLIGHT CHC POPS AS TIMING AND STRENGTH OF THE FEATURE IS IN QUESTION. IT SHOULD BE NOTED THAT FOR THE THURSDAY AND FRIDAY TIMEFRAME, ALL OF THE GUIDANCE REALLY BEGINS TO DEVIATE AND BECOME RATHER DIFFERENT ACROSS THE U.S. WITH THEIR SOLUTIONS. GENERALLY FOLLOWED THE HPC GUIDANCE DURING THE LONG TERM, WITH SOME ADJUSTMENTS MADE. DID NOT ADJUST TO MUCH OF THE HPC MAX/MIN TEMPERATURE GUIDANCE, ALTHOUGH DID TWEAK SOME HERE AND THERE TO TRY AND CAPTURE SOME LOCAL EFFECTS. THANKS TO THE SURROUNDING OFFICES FOR THE COLLABORATION TONIGHT. HAVE A GREAT HOLIDAY WEEKEND && .AVIATION... GENERAL BKN MID LEVEL CLOUDS AND SOME LIGHT -SHRA ACROSS KRDG AND KABE EARLY THIS AM WITH THE REMNANTS OF EARLIER -TSRA ACROSS WRN PA. THESE SHOWERS EXPECTED TO MOVE AWAY OR DISSIPATE BEFORE DAWN. DIURNAL CU THIS MORNING SHOULD BUILD INTO SCATTERED SHOWERS OR THUNDERSTORMS TODAY AS SHORT WAVE APPROACHES FROM THE OHIO VALLEY. FEEL MORE CONFIDENT WITH TIMING (USING BUFKIT SOUNDINGS) AND BETTER COVERAGE THAN ON FRIDAY SO I ADDED TEMPO GROUPS TO THE MID-LATE AFTERNOON PERIOD FOR THE TAF SITES. THIS WILL MESH WELL WITH THE LOW LIKELY POPS IN THE PUBLIC FCST. ACTIVITY TO DIMINISH AROUND SUNSET WITH JUST SOME SCT MID LEVEL CLOUDS THEREAFTER. && .MARINE... SOUTH TO SOUTHWEST WINDS WILL GRADUALLY INCREASE TO THE 10 TO 15 KNOT RANGE OVER THE WATERS THROUGH THE AFTERNOON. THE DISTURBANCE APPROACHING FROM THE WEST THIS AFTERNOON WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. WINDS AND WAVES WILL BE LOCALLY ENHANCED IN ANY SHRA/TSRA ACTIVITY...BUT THE FACT THAT IT WILL ONLY BE ISOLATED...PRECLUDES ANY SCA FLAG BEING NEEDED. RATHER TRANQUIL CONDITIONS EXPECTED THE REST OF THE HOLIDAY WEEKEND. && .HYDROLOGY... AGAIN WITH FAST MOVG SHRT WVS THIX WEEKEND THE WIND NOT THE QPF AMTS IS OF GREATER CONCERN. SYS AFFECTING US MON NGT/TUE WITH MORE OF A GULF CONTRIBUTION MIGHT BRING HVYR PCPN INTO THE RGN AND MAY HAVE TO BE WATCHED FOR ADTNL COMPLICATIONS. && OVERVIEW/SHORT TERM/HYDROLOGY...GIGI LONG TERM...MAINLY GORSE/GIGI AVIATION/MARINE...OHARA UPDATE.../
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1120 AM EDT SAT MAY 28 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-291100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 1120 AM EDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE SOUTHERN HALF OF NEW JERSEY, EXTREME SOUTHEASTERN PENNSYLVANIA, DELAWARE, AND THE MARYLAND EASTERN SHORE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. GUSTY WINDS, BELOW SEVERE LIMITS, ARE POSSIBLE ELSEWHERE THIS AFTERNOON AND EARLY EVENING IN STRONGER SHOWERS OR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IF A SEVERE THUNDERSTORM WATCH IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1101 AM EDT SAT MAY 28 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-281800- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 1101 AM EDT SAT MAY 28 2005 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS INTO THIS EVENING ACROSS THE SOUTHERN HALF OF NEW JERSEY, EXTREME SOUTHEASTERN PENNSYLVANIA, DELAWARE, AND NORTHEASTERN MARYLAND... ...GUSTY WINDS IN PRECIPITATION ARE POSSIBLE THROUGHOUT THE AREA INTO THIS EVENING... A COLD FRONT STALLED ACROSS THE REGION LAST NIGHT. A SECOND COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA LATER THIS AFTERNOON AND INTO THIS EVENING. THIS LOW LEVEL FRONT WILL BE ACCOMPANIED BY A VIGOROUS DISTURBANCE IN THE UPPER ATMOSPHERE MOVING FROM THE OHIO VALLEY. THE COMBINATION OF THE TWO SHOULD GIVE US THE MOST WIDESPREAD PRECIPITATION OF THE HOLIDAY WEEKEND THIS AFTERNOON AND INTO EARLY EVENING. WHILE IT WILL BE VERY COLD ALOFT AND A JET STREAM WILL BE PRESENT, WHICH FAVOR STRONG THUNDERSTORMS, MOISTURE AGAIN WILL BE A LIMITING FACTOR. ACROSS MOST OF OUR REGION, DUE TO THE LIMITED MOISTURE, WIND GUSTS ARE EXPECTED TO AVERAGE BETWEEN 30 AND 40 MILES AN HOUR DURING STRONGER SHOWERS OR THUNDERSTORMS. ACROSS THE SOUTHERN HALF OF NEW JERSEY, EXTREME SOUTHEASTERN PENNSYLVANIA, DELAWARE, AND NORTHEASTERN MARYLAND, THERE MIGHT BE SUFFICIENT MOISTURE FOR A FEW THUNDERSTORMS TO BECOME EVEN STRONGER AND POSSIBLY SEVERE. THUS, THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THESE AREAS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND INTO EARLY EVENING. THOSE WITH OUTDOOR PLANS LATER TODAY ARE ADVISED TO KEEP ALERT FOR THREATENING WEATHER AND HAVE A PLACE OF SHELTER READY IN THE EVENT IT OCCURS. PLEASE SECURE ANY OUTDOOR ITEMS THAT COULD BE EASILY BLOWN ABOUT BY GUSTY WINDS. MARINERS ARE ESPECIALLY ADVISED TO LEAVE ENOUGH TIME TO REACH SHELTER BEFORE THE SHOWERS OR THUNDERSTORMS ARRIVE. WIND GUSTS MIGHT EVEN OCCUR WITH JUST SHOWERS...SO PLEASE DO NOT WAIT UNTIL DISTANT LIGHTNING IS SEEN OR THUNDER IS HEARD TO HEAD FOR SHORE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLET FOR FURTHER UPDATES. FOR ADDITIONAL WEATHER INFORMATION, VISIT US ON THE INTERNET AT HTTP://WEATHER.GOV/ER/PHI (ALL LOWERCASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 231 PM EDT SAT MAY 28 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-290000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 231 PM EDT SAT MAY 28 2005 ...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS THROUGH THE EARLY EVENING... A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION INTO THE EARLY EVENING. THIS DISTURBANCE WILL MOVE INTO A WARM AIRMASS, ALTHOUGH THE MOISTURE AT THE SURFACE IS NOT REAL HIGH. HOWEVER, WITH A LARGE DIFFERENCE BETWEEN THE TEMPERATURE AND DEW POINT TEMPERATURE AT THE SURFACE, SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF GUSTY WINDS. WIND GUSTS TO 40 MPH HAVE ALREADY BEEN OBSERVED ACROSS CENTRAL MARYLAND THIS AFTERNOON. ACROSS THE SOUTHERN HALF OF NEW JERSEY, SOUTHEASTERN PENNSYLVANIA AND THE DELMARVA, THERE MIGHT BE A LITTLE MORE MOISTURE FOR A COUPLE OF THUNDERSTORMS TO POSSIBLY TURN SEVERE. THUS, THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA CONTINUES THESE AREAS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS, INTO THE EARLY EVENING HOURS. THOSE WITH OUTDOOR PLANS THIS AFTERNOON AND EVENING ARE ADVISED TO KEEP ALERT FOR THREATENING WEATHER, AND SEEK SHELTER INDOORS IN THE EVENT GUSTY SHOWERS AND THUNDERSTORMS MOVE IN. SECURE ANY OUTDOOR ITEMS THAT COULD BE EASILY BLOWN AROUND BY GUSTY WINDS. MARINERS ARE ESPECIALLY ADVISED TO LEAVE ENOUGH TIME TO REACH SAFE SHELTER BEFORE THE SHOWERS AND THUNDERSTORMS ARRIVE. GUSTY WINDS MIGHT EVEN OCCUR WITH JUST SHOWERS, SO PLEASE DO NOT WAIT UNTIL DISTANT LIGHTNING IS SEEN, OR THUNDER IS HEARD TO HEAD FOR A SAFE PLACE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON ANY THREATENING WEATHER. GORSE
The Dover AFB radar (KDOX), 111 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2005Every state in 2005This day in weather historyWarnings in Maryland, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449437.